Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 104, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 6, 2020, 11:26 PM EST for Troup County, Georgia. It was in force for 21 days.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2020, 11:26 PM EST (04:26 UTC)
- Expired
- Feb 27, 2020, 11:26 PM EST
- In force
- 21 days
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Troup County, GA
The radar
The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow Jacket Creek at Hammett Road below Hogansville (YJCG1). The gauge peaked at 11.45 ft at Feb 19, 2020, 3:00 PM EST.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02338840, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
292 WGUS42 KFFC 070426 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 1126 PM EST Thu Feb 6 2020 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... YellowJacket Creek near Hogansville affecting Troup County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC285-071826- /O.NEW.KFFC.FL.W.0104.200207T0426Z-000000T0000Z/ /YJCG1.1.ER.200207T0330Z.200207T0330Z.000000T0000Z.UU/ 1126 PM EST Thu Feb 6 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for The YellowJacket Creek near Hogansville. * From this evening until further notice. * At 10 PM Thursday the stage was 7.86 feet...and rising. * Flood stage is 8 feet. * At 8 feet...Minor flooding begins of the marshy wetlands and woods along the creek upstream and downstream from the stream gage on the Hammett Road bridge. * This crest compares to a previous crest of 8.1 feet on Feb 24 2013. && LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 6, 10:05 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Feb 6, 10:05 PM EST, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1005 PM EST Thu Feb 6 2020 .UPDATE... Mainly tweaks to temperatures and pops in the evening and overnight hours as a line of strong to severe thunderstorms crossed through the area and temperatures start to decrease. All of the convection has exited the area, prompting the Tornado Watch to be cancelled. Behind the storms, we are left with pockets of showers and drizzle across the area. With the overall threat for flash flooding ending, the Flash Flood Watch will likely be cancelled soon. Although some ongoing flooding may continue due to heavy runoff from the earlier heavy rainfall, the main threat will continue to be river flooding as the rain drains into the creeks and rivers. Rain showers are still expected to continue on and off in the overnight hours before mostly clearing out early tomorrow. The potential still remains for some of the showers overnight to transition to a rain/snow mix across northern Georgia and snow across far northern Georgia, mainly in the highest elevations. Accumulations are still possible across the higher elevations with amounts around a trace up to half an inch possible, with some locally higher amounts around an inch possible. An SPS has been issued across the northern counties to address the potential wintry weather. Reaves && .PREV DISCUSSION... /Issued 641 PM EST Thu Feb 6 2020/ PREV DISCUSSION... /Issued 307 PM EST Thu Feb 6 2020/ SHORT TERM /Tonight through Friday Night/... The line of showers and thunderstorms that have brought a round of severe weather and torrential flooding rainfall. The severe threat looks to exit the forecast area by 8 PM tonight with the expiration of the ongoing Tornado Watch. However, ongoing flooding issues may continue with heavy runoff and another half inch of rain expected behind the main line of storms. A Flash Flood Watch will continue through Friday morning with several reports of severe flooding ongoing in north Georgia. As heavy rain filters out and isolated light showers move into the area behind them the colder air moving in behind the front will lead to possible snow showers and flurries across north Georgia Friday morning. Accumulations around an inch may be possible on western slopes in the Georgia Blue Ridge mountains. Further flurries may continue on Saturday morning as well with another brief round of lighter rainfall. Thiem LONG TERM /Saturday through Thursday/... Given ongoing severe weather today only tweeks were made to the extended forecast. The previous discussion follows... PREV DISCUSSION... /Issued 416 AM EST Thu Feb 6 2020/ The first portion of the long term will be the rare dry period but as has been the case, this will not last for long. A secondary shortwave will drop through the midwest and eventually the Mississippi Valley Sat morning with surface reflection passing well north of the area. GFS continues to be most aggressive with this feature and the associated moisture although the ECMWF has trended slightly wetter as well. Still going to use a blend which yields likely pops over the far NE zones through Sat afternoon. Timing will be critical as we could see enough cold air lock in to allow for a rain and snow mix over mountains primarily. ECMWF indicates greater snow potential over a larger area than the GFS but will lean toward the lower amounts which agrees with WPC. This would yield a dusting to maybe two tenths of an inch over the northeast mountains. Another brief dry period for Sunday before next system moves in quickly Monday into Tuesday and if you believe the ECMWF which stalls the frontal boundary further north. Regardless, another period of decent rainfall of over and inch. Not as impressive as the current system but with ongoing flooding likely, this will only exacerbate the problem. Although instability will be quite minimal, did add a period of thunder for Tuesday afternoon as the activity transitions into Central GA. Depending on which long term solution verifies, we could see a break on Wednesday but just as likely that front hangs around and provides the focus for additional activity. Frontal boundary will move through on Thu with good agreement this far out. An additional inch of rain is likely with this system and possibly quite a bit more in the far extended as models show front stalling and additional waves impacting the area. Deese AVIATION... 00Z Update... Mix bag of cigs across the area is expected to be dominated by MVFR cigs through much of the taf period with IFR cigs possible around the ATL sites through 06-08Z tonight. Some reduced vsbys will continue over the next several hours with moderate to heavy rain in the area. Widespread precip should clear taf sites over the next several hours with spotty residual showers possible. In addition there is the potential early Friday morning for some snow flurries at the atl metro taf sites, but probability too low to mention in taf. MVFR cigs should improve to VFR Friday afternoon. SW winds should transition to strong W winds tonight around 02-04Z. Winds Friday will be strong as well around 10-16kts with gusts at least up to 25kts. //ATL Confidence...00Z Update... Low to medium confidence on CIGS. Medium confidence on all other elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 40 46 32 51 / 80 10 10 30 Atlanta 38 44 33 53 / 60 20 20 30 Blairsville 32 38 28 45 / 60 50 20 30 Cartersville 35 43 31 52 / 40 30 20 30 Columbus 40 49 36 60 / 50 20 20 20 Gainesville 38 43 32 48 / 80 20 20 30 Macon 42 50 34 58 / 90 10 10 20 Rome 36 43 32 52 / 40 30 20 30 Peachtree City 38 47 32 56 / 60 20 20 30 Vidalia 46 52 36 61 / 100 5 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM EST Friday for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...Butts... Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee... Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade... Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...Fannin... Fayette...Floyd...Forsyth...Gilmer...Glascock...Gordon... Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard... Henry...Houston...Jackson...Jasper...Jefferson...Johnson... Jones...Lamar...Laurens...Lumpkin...Macon...Madison...Marion... Meriwether...Monroe...Montgomery...Morgan...Murray...Muscogee... Newton...North Fulton...Oconee...Oglethorpe...Paulding...Peach... Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley... South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Towns...Treutlen... Troup...Twiggs...Union...Upson...Walker...Walton...Warren... Washington...Webster...Wheeler...White...Whitfield...Wilcox... Wilkes...Wilkinson. && SHORT TERM...Thiem LONG TERM....Thiem AVIATION...Reaves
Hazardous weather outlook, Feb 6, 10:44 PM EST, 42 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1044 PM EST Thu Feb 6 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080345- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1044 PM EST Thu Feb 6 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Although the heaviest rain has ended across the area, flooding will continue well after the rain has ended in urban areas, low- lying areas, and small creeks and streams and many rivers are already in flood. Please do not attempt to drive through flooded roadways; Turn Around, Don't Drown! A light rain and snow mix will be possible across far north Georgia early Friday morning, mainly in the higher terrain. In the higher elevations, accumulations of a trace up to a 1/2 inch of snow will be possible, with locally higher amounts around an inch across the highest ridgetops. For more information please refer to our Special Weather Statement. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Light rain and snow mix will be possible across far north Georgia on Saturday morning, mainly in the higher terrain. A dusting to less than a half an inch will be possible for the Saturday system across the Northeast mountains. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Feb 6, 8:18 PM EST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
818 PM EST THU FEB 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 3 N JACKSONVILLE 31.86N 82.97W
02/06/2020 TELFAIR GA AMATEUR RADIO
POWER LINES REPORTED ACROSS THE ROAD AT THE
INTERSECTION OF ST PAULS CHURCH RD AND HWY 441.
&&
EVENT NUMBER FFC2000151
KINGLocal storm report, Feb 6, 8:30 PM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
830 PM EST THU FEB 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG 2 NNE PAYNE CITY 32.88N 83.68W
02/06/2020 BIBB GA EMERGENCY MNGR
TREE REPORTED DOWN AT ON CRESTLINE DRIVE NEAR ROSA
TAYLOR PLACE.
&&
EVENT NUMBER FFC2000152
KINGLocal storm report, Feb 6, 8:48 PM EST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
848 PM EST THU FEB 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM TSTM WND DMG 1 W PRATTSBURG 32.71N 84.38W
02/06/2020 TALBOT GA EMERGENCY MNGR
LARGE TREE DOWN NEAR WHERE POTTERS CREEK INTERSECTS HWY
208.
&&
EVENT NUMBER FFC2000153
LUSKLocal storm report, Feb 6, 9:38 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
938 PM EST THU FEB 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG 2 ENE MILNER 33.12N 84.17W
02/06/2020 LAMAR GA EMERGENCY MNGR
15+ TREES REPORTED DOWN ACROSS BUTTS COUNTY.
&&
EVENT NUMBER FFC2000154
LUSKLocal storm report, Feb 6, 10:14 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1014 PM EST THU FEB 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TSTM WND DMG 2 SW LAWRENCEVILLE 33.94N 84.01W
02/06/2020 GWINNETT GA EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF CAMDEN HILL ROAD AND
LAWRENCEVILLE HWY
&&
EVENT NUMBER FFC2000155
LUSKLocal storm report, Feb 6, 10:16 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1016 PM EST THU FEB 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM TSTM WND DMG 2 SE SNELLVILLE 33.84N 84.00W
02/06/2020 GWINNETT GA EMERGENCY MNGR
POWERLINES DOWN NEAR THE INTERSECTION OF ELIZABETH LANE
AND SPRINGDALE DR. NEAR SNELLVILLE
&&
EVENT NUMBER FFC2000156
LUSKThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 7:00 PM EST | River Flood Warning | FFC | Dooly | 32 hr |
| Feb 6, 7:16 PM EST | Special Weather Statement | FFC | Toombs | 29 min |
| Feb 6, 7:25 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 9 days |
| Feb 6, 7:47 PM EST | Special Weather Statement | FFC | Toombs | 28 min |
| Feb 6, 9:11 PM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 62 hr |
| Feb 6, 10:21 PM EST | River Flood Warning | FFC | Taliaferro, Wilkes | 48 hr |
| Feb 6, 11:10 PM EST | River Flood Warning | FFC | Floyd | 17 days |
| Feb 6, 11:58 PM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 20 hr |
| Feb 7, 12:55 AM EST | River Flood Warning | FFC | Newton, Rockdale | 30 hr |
| Feb 7, 1:15 AM EST | River Flood Warning | FFC | Cobb, Paulding | 14 hr |
| Feb 7, 6:01 AM EST | River Flood Warning | FFC | Monroe | 18 hr |
| Feb 7, 8:24 AM EST | River Flood Warning | FFC | Washington, Wilkinson | 3 days |
| Feb 7, 8:24 AM EST | River Flood Warning | FFC | Butts, Henry, Newton | 13 hr |
| Feb 7, 8:27 AM EST | River Flood Warning | FFC | Cherokee, Forsyth | 2 hr |
| Feb 7, 8:34 AM EST | River Flood Warning | FFC | Troup | 9 hr |
| Feb 7, 8:49 AM EST | River Flood Warning | FFC | Putnam | 21 hr |
| Feb 7, 9:43 AM EST | River Flood Warning | FFC | Floyd | 22 days |
| Feb 7, 11:01 AM EST | River Flood Warning | FFC | Pulaski | 35 hr |
| Feb 7, 11:02 AM EST | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 26 hr |
| Feb 7, 11:07 AM EST | River Flood Warning | FFC | Jefferson, Washington | 11 hr |
| Feb 7, 11:35 AM EST | River Flood Warning | FFC | Fulton | 18 hr |
| Feb 7, 12:16 PM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 71 hr |
| Feb 7, 3:31 PM EST | River Flood Warning | FFC | Jones, Monroe | 8 hr |
| Feb 7, 3:47 PM EST | Winter Weather Advisory | FFC | Banks, Barrow, Bartow, Catoosa, Chattooga, Cherokee and 28 more | 28 hr |
| Feb 7, 4:03 PM EST | River Flood Warning | FFC | Newton, Walton | 19 hr |
| Feb 7, 5:10 PM EST | River Flood Warning | FFC | Newton | 52 hr |
| Feb 7, 5:34 PM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 15 hr |
| Feb 7, 6:46 PM EST | River Flood Warning | FFC | Newton | 21 days |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.